Nebraska, 2001

Hail in Nebraska, April 7, 2001

April 7, 2001 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 6, 11:15 PM CST, 1 hour earlier.

Area forecast discussion, Apr 6, 11:15 PM CST, 1 hour before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE OMAHA NE
1215 AM CDT SAT APR 7 2001

SOME CHANCE OF SEVERE WIND GUSTS IN TSTMS MOVING NORTH THROUGH
WESTERN CWA.  OTHERWISE GRADIENT WIND INCREASING AROUND DEEPENING
LOW SO WILL GO TO WIND ADVISORY THE REST OF THE NIGHT.

.OMA...WIND ADVISORY INTO EARLY SATURDAY ALL OF CWA.

POWERS

In the hours before

Special weather statement, Apr 6, 8:05 PM CST, 4 hours 10 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-070630-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
905 PM CDT FRI APR 6 2001

...TORNADO WATCH FOR SOUTHEAST NEBRASKA UNTIL 1 AM CDT EARLY
SATURDAY...

THERE IS STILL SOME RISK OF SEVERE THUNDERSTORMS IN EASTERN NEBRASKA
AND SOUTHWEST IOWA OVERNIGHT.  SEVERE THUNDERSTORMS ARE MOST LIKELY
IN SOUTHEAST NEBRASKA INTO EARLY MORNING.

A LINE OF THUNDERSTORMS FROM CENTRAL NEBRASKA TO WESTERN
OKLAHOMA WILL CONTINUE EAST THROUGH THE NIGHT.  THESE
THUNDERSTORMS HAVE THE POTENTIAL OF PRODUCING SEVERE WEATHER.
THE PRIMARY THREAT IS FOR DAMAGING WINDS...ALTHOUGH LARGE HAIL AND
EVEN A TORNADO IS POSSIBLE.

LOCALLY HEAVY RAINS ARE POSSIBLE WITH THESE THUNDERSTORMS.

POWERS
Special weather statement, Apr 6, 8:29 PM CST, 3 hours 46 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-070630-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
905 PM CDT FRI APR 6 200

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Antelope

When
April 7, 12:15 AM CST
Where
Antelope County, 10 mi W of Clearwater
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
42.167, -98.383

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240749.